Alert archive / North Carolina / River Flood Advisories in 2021
River Flood Advisory 3, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood advisory at Jan 11, 2021, 8:31 PM EST for Pender County, North Carolina. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2021, 8:31 PM EST (01:31 UTC)
- Expired
- Jan 15, 2021, 8:02 PM EST
- In force
- 4 days
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The river
Written for the forecast point N.E. Cape Fear River near Burgaw (BGWN7). The gauge peaked at 10.32 ft at Jan 10, 2021, 8:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02108566, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
573
WGUS82 KILM 120131 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
831 PM EST Mon Jan 11 2021
...The National Weather Service in Wilmington has issued a Flood
Advisory for the following rivers in North Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by Tuesday morning.
&&
NCC141-121945-
/O.NEW.KILM.FL.Y.0003.210112T0131Z-210116T1800Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
831 PM EST Mon Jan 11 2021
The National Weather Service in Wilmington has issued a
* Flood Advisory for
the Northeast Cape Fear River Near Burgaw.
* From this evening to Saturday afternoon.
* At 7:30 PM EST Monday the stage was 9.8 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 6.5 feet Saturday
evening.
* Impact...At 10.0 feet, Minor flooding of roads in the River Bend
and River Birch subdivisions. Flooding of Croomsbridge Road begins
west of the bridge over the river.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
III8 follow-up statements
531
WGUS82 KILM 121348 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
848 AM EST Tue Jan 12 2021
...The Flood Advisory is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by this evening.
&&
NCC141-130800-
/O.EXT.KILM.FL.Y.0003.000000T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 AM EST Tue Jan 12 2021
...The Flood Advisory is now in effect until further notice...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* Until further notice.
* At 7:30 AM EST Tuesday the stage was 9.5 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 7.7 feet Sunday
morning.
* Impact...At 10.0 feet, Minor flooding of roads in the River Bend
and River Birch subdivisions. Flooding of Croomsbridge Road begins
west of the bridge over the river.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
HDL787
WGUS82 KILM 130115
FLSILM
Flood Advisory
National Weather Service Wilmington NC
815 PM EST Tue Jan 12 2021
...The Flood Advisory continues for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by Wednesday morning.
&&
NCC141-131915-
/O.CON.KILM.FL.Y.0003.000000T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM EST Tue Jan 12 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* Until further notice.
* At 7:30 AM EST Tuesday the stage was 9.5 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 7.7 feet Sunday
morning.
* Impact...At 10.0 feet, Minor road flooding occurs in the River
Bend and River Birch subdivisions. Flooding of Croomsbridge Road
occurs west of the bridge over the river.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
TRA447
WGUS82 KILM 131428 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
928 AM EST Wed Jan 13 2021
...The Flood Advisory continues for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by this evening.
&&
NCC141-140830-
/O.CON.KILM.FL.Y.0003.000000T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM EST Wed Jan 13 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* Until further notice.
* At 8:30 AM EST Wednesday the stage was 8.9 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 7.0 feet Monday
morning.
* Impact...At 8.0 feet, Water affects the lowest portions of River
Bend Road and River Birch Road.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
RGZ414
WGUS82 KILM 140111 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
811 PM EST Wed Jan 13 2021
...The Flood Advisory continues for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by Thursday morning.
&&
NCC141-141915-
/O.EXT.KILM.FL.Y.0003.000000T0000Z-210119T0600Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 PM EST Wed Jan 13 2021
...The Flood Advisory is now in effect until early Tuesday morning...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* Until late Monday night.
* At 7:30 PM EST Wednesday the stage was 8.7 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 6.8 feet Monday
evening.
* Impact...At 8.0 feet, Water affects the lowest portions of River
Bend Road and River Birch Road.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
SHK305
WGUS82 KILM 141550 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
1050 AM EST Thu Jan 14 2021
...The Flood Advisory is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by this evening.
&&
NCC141-151000-
/O.EXT.KILM.FL.Y.0003.000000T0000Z-210119T1200Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1050 AM EST Thu Jan 14 2021
...The Flood Advisory is now in effect until Tuesday morning...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* Until Tuesday morning.
* At 9:30 AM EST Thursday the stage was 8.4 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to a crest of 8.4 feet
this afternoon.
* Impact...At 8.0 feet, Water affects the lowest portions of River
Bend Road and River Birch Road.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
IGB130
WGUS82 KILM 150125 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
825 PM EST Thu Jan 14 2021
...The Flood Advisory is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by Friday morning.
&&
NCC141-151930-
/O.EXT.KILM.FL.Y.0003.000000T0000Z-210119T1800Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 PM EST Thu Jan 14 2021
...The Flood Advisory is now in effect until early Tuesday
afternoon...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* Until Tuesday afternoon.
* At 7:30 PM EST Thursday the stage was 8.2 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 6.7 feet Tuesday
evening.
* Impact...At 8.0 feet, Water affects the lowest portions of River
Bend Road and River Birch Road.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
SHK118
WGUS82 KILM 151404 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
904 AM EST Fri Jan 15 2021
...The Flood Advisory is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
For the Northeast Cape Fear River...including Burgaw...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm
The next statement will be issued by this evening.
&&
NCC141-160815-
/O.EXT.KILM.FL.Y.0003.000000T0000Z-210120T0600Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM EST Fri Jan 15 2021
...The Flood Advisory is now in effect until early Wednesday
morning...
The Flood Advisory continues for
the Northeast Cape Fear River Near Burgaw.
* Until late Tuesday night.
* At 7:30 AM EST Friday the stage was 8.1 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 6.6 feet Wednesday
morning.
* Impact...At 8.0 feet, Water affects the lowest portions of River
Bend Road and River Birch Road.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
IGB763
WGUS82 KILM 160102 RRA
FLSILM
Flood Advisory
National Weather Service Wilmington NC
802 PM EST Fri Jan 15 2021
...The Flood Advisory is cancelled for the following rivers in North
Carolina...
Northeast Cape Fear River Near Burgaw affecting Pender County.
NCC141-160215-
/O.CAN.KILM.FL.Y.0003.000000T0000Z-210116T0102Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM EST Fri Jan 15 2021
...The Flood Advisory for the Northeast Cape Fear River Near Burgaw
has been cancelled...
The Flood Advisory is cancelled for
the Northeast Cape Fear River Near Burgaw.
* At 7:30 PM EST Friday the stage was 7.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 6.2 feet Wednesday
evening.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
SHKWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 6:26 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 11, 6:26 PM EST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 626 PM EST Mon Jan 11 2021 .SYNOPSIS... Light to moderate rain will continue over the area through the night. Low pressure will lift away from Carolinas late tonight, shifting the heavier rain north of the area. Dry weather will return Wednesday and Thursday as high pressure builds in from the west. A cold front will cross the area by Friday night followed by cool and dry conditions for the weekend. && .UPDATE... Downward adjustments were made to hourly temperatures this evening, particularly along the Grand Strand where it's already within about one degree of forecast lows currently. Along the coast temps may not move much overnight as the western edge of the subtropical air offshore approaches but should not make it up to the beaches. PoPs have been increased to a solid 100 percent overnight as another good wave of 300K isentropic lift should develop across the area between 10pm and 1am Tuesday, bringing an additional quarter inch of rain to most areas. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Rain will overspread the area in increasing lift ahead of low pressure moving up from the Gulf coast. Initially, high pressure wedge inland and pronounced coastal trough/warm front just off the Carolina coast will allow gradient to tighten with increasing isentropic lift driving some moderate to possibly heavier pockets of rain at times especially along or just off the coast into this evening. Into tonight, the greatest lift will be displaced farther offshore and farther inland as low pressure moves up from the Florida coast. Overall, a cool and rainy night, with temps dropping slowly through the 40s. The center of the low will be just near the Cape Fear coast after daybreak Tues morning and will lift off to the east-northeast. Expect rain to become more intermittent and lighter overnight into early Tues with lingering drizzle through the morning and low clouds eroding slowly as column moisture becomes more shallow through the day. Area will remain in cool northerly flow on west side of low on Tues, struggling to make it to 50. Shortwave will exit coast Tues eve with a deeper NW to W flow aloft allowing deeper drier air to make its way into the area. As clouds break up and moisture thins out into Tues night, temps will drop down into the low to mid 30s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Southern stream shortwave moves across the Southeast Wed into Thu, generating a weak low well off the coast. Guidance has been going back and forth on rain chances for the area Wed night into Thu, but several factors point to little if any rain falling Wed night. Abundant dry air and best forcing being displaced well offshore are the 2 biggest. Not planning on carrying any mentionable pop at this point. High pressure weakly builds in from the southwest Thu as the shortwave exits, leaving flat pattern aloft. Temperatures will run near to slightly above climo through Thu night. && .LONG TERM /FRIDAY THROUGH MONDAY/... Impressive 5h trough pushes a strong cold front into the area later Fri. Moisture return ahead of the front is limited and guidance continues to depict a large dry slot. Also looks like FL west coast convection will be going. All of these point to limited rainfall potential late Fri and Fri night. Trough axis crosses the area early Sun, shutting off strong cold advection and leaving a fairly flat mid-level pattern for the start of next week. - Limited rainfall chances with cold front Fri, otherwise dry - Temperatures near to above climo Fri. - Temperatures below climo Sat through Sun night, then near climo Mon. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... IFR conditions should become widespread across the area tonight as another wave of widespread rain develops in association with low pressure just offshore. Ceilings should settle in the 300-600 foot range no later than 02-05z at the coast and 03-06z inland, then remain stuck there through Tuesday morning. Occasional rain and areas of fog will bring visibility restrictions in the 3-4 mile range with occasional lower visibility possible in moderate rain tonight. Rain will taper off Tuesday morning between 12-15z, with ceilings slowly eroding from west to east during the afternoon. Extended Outlook...Early morning fog is possible Wednesday and Thursday, otherwise mainly VFR conditions are expected. && .MARINE... Through Tuesday night: Well defined coastal trough/warm front running through local coastal waters with N winds on west side and a greater onshore flow in the offshore waters. By tonight, fairly weak low pressure will move up from near Florida coast up near the Cape Fear coast by Tues morning. This should keep our local waters in a more northerly flow through tonight into Tues with winds mainly in the 5 to 15 kt range increasing slightly through Tues as low lifts off to the northeast. Overall, expect only a minor rise in seas tonight from 2 ft or less to near 3 ft or so. Winds will back to a more NW to W direction Tues night as they lighten up as high pressure builds in behind exiting low. Wednesday through Saturday: Weak low passing well off the coast Wed will back light winds from northwest to southwest Wed into Wed night. Gradient becomes more defined Thu as high builds in from the southwest, increasing speeds to 10 to 15 kt. Strong cold front moving in from the west further tightens the gradient late Thu night and Fri, with speeds increasing to a solid 20 kt later Fri. Offshore flow will remain around 20 kt Sat in the post front regime as cold advection sets up. Seas around 2 ft Wed bump up to 2 to 3 ft Thu as southwest flow increases slightly. Seas start building late Thu night and Fri ahead of strong cold front, with potential for 4 to 6 ft late Fri and Fri night. Strong offshore flow in the wake of the front will keep seas 3 to 6 ft on Sat despite development of offshore wind trajectory. && .TIDES/COASTAL FLOODING... Coastal flood advisory along the lower Cape Fear River can be expected again Tues morning peaking around 9 AM. The beaches may see minor flooding or high water run-up north of Bald Head Island to Surf City, close to daybreak Tuesday before receding. Tidal flooding along the Cape Fear River should extend into midweek. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...III UPDATE...TRA NEAR TERM...RGZ SHORT TERM...III LONG TERM...III AVIATION...TRA MARINE...III/RGZ TIDES/COASTAL FLOODING...RGZ
Hazardous weather outlook, Jan 11, 3:39 PM EST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 339 PM EST Mon Jan 11 2021 NCZ107-122045- Inland New Hanover- 339 PM EST Mon Jan 11 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor tidal flooding likely along the lower Cape Fear River with each morning high tide into midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-122045- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 339 PM EST Mon Jan 11 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory likely late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-054>056- 058-059-122045- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 339 PM EST Mon Jan 11 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 12:26 AM EST | Coastal Flood Advisory | ILM | New Hanover, Pender | 11 hr |
Nearby
River Flood Advisories in North Carolina, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.